Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jan 15, 2026, 2:01 PM MST for Kiowa County, Prowers County, Colorado. It took effect at Jan 16, 2026, 9:00 AM MST. It was in force for 8 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 15, 2026, 2:01 PM MST (21:01 UTC)
- In effect from
- Jan 16, 2026, 9:00 AM MST
- Expired
- Jan 16, 2026, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 16, 10:36 AM MST | NON-TSTM WND GST 62 | 4 Ssw Towner, CO | |
| Jan 16, 11:24 AM MST | NON-TSTM WND GST 65 | 4 Ssw Towner, CO | |
| Jan 16, 11:26 AM MST | NON-TSTM WND GST 58 | 7 Ssw Towner, CO | |
| Jan 16, 11:53 AM MST | NON-TSTM WND GST 59 | 4 Wsw Lamar, CO | ASOS station KLAA Lamar Airport. |
| Jan 16, 1:19 PM MST | NON-TSTM WND GST 80 | 3 W Towner, CO | relayed from KGLD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582 WWUS85 KPUB 152101 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 201 PM MST Thu Jan 15 2026 COZ234-236-161315- /O.NEW.KPUB.FW.W.0004.260116T1600Z-260117T0000Z/ Kiowa County Including Eads-Prowers County Including Lamar- 201 PM MST Thu Jan 15 2026 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 5 PM MST FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234 AND 236... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 9 AM to 5 PM MST Friday. * AFFECTED AREA...Fire Weather Zones 234 and 236. * WINDS...Northwest 25 to 35 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
459 WWUS85 KPUB 161017 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 317 AM MST Fri Jan 16 2026 COZ234-236-170000- /O.CON.KPUB.FW.W.0004.260116T1600Z-260117T0000Z/ Kiowa County Including Eads-Prowers County Including Lamar- 317 AM MST Fri Jan 16 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234 AND 236... * AFFECTED AREA...Fire Weather Zones 234 and 236. * WINDS...Northwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
879 WWUS85 KPUB 162128 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 228 PM MST Fri Jan 16 2026 COZ234-236-170000- /O.CON.KPUB.FW.W.0004.000000T0000Z-260117T0000Z/ Kiowa County Including Eads-Prowers County Including Lamar- 228 PM MST Fri Jan 16 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234 AND 236... * AFFECTED AREA...Fire Weather Zones 234 and 236. * WINDS...North 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
177 WWUS85 KPUB 162354 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 454 PM MST Fri Jan 16 2026 COZ234-236-170100- /O.EXP.KPUB.FW.W.0004.000000T0000Z-260117T0000Z/ Kiowa County Including Eads-Prowers County Including Lamar- 454 PM MST Fri Jan 16 2026 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR FIRE WEATHER ZONES 234 AND 236... Humidity values will increase heading into this evening, bringing an end to widespread critical fire weather conditions. Winds are still expected to remain gusty overnight across the eastern plains. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jan 15, 10:57 AM MST, 3 hours 4 minutes earlier. Its key messages:
- Another mild day today.
- Cold front pushes across later tonight and will bring colder weather to the region Friday and Saturday.
- Locally strong winds and some fire weather concerns during the afternoon friday over the greater Kiowa county region.
- Chances for measurable precip during the next 7 days over the fcst area is low, but some light showers occasionally possible.
Area forecast discussion, Jan 15, 10:57 AM MST, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1057 AM MST Thu Jan 15 2026 .KEY MESSAGES... - Another mild day today. - Cold front pushes across later tonight and will bring colder weather to the region Friday and Saturday. - Locally strong winds and some fire weather concerns during the afternoon friday over the greater Kiowa county region. - Chances for measurable precip during the next 7 days over the fcst area is low, but some light showers occasionally possible. && .UPDATE... Issued at 1053 AM MST Thu Jan 15 2026 Latest guidance points to increasing probability of strong and potentially damaging winds across the far eastern plains tomorrow morning and afternoon post-frontal, so went ahead and upgraded the High Wind Watch for Kiowa County tomorrow to a High Wind Warning from 8 AM to 5 PM, and added Prowers County as well. Incorporated latest obs data and refreshed the grids in the short term. Moore && .SHORT TERM /THROUGH TONIGHT/... Issued at 302 AM MST Thu Jan 15 2026 Currently... Clear skies prevailed across the region early this morning. The banana belt region was living up to its name as temps were in the mid 40s along the mtns/plains interface while further east temps were mainly in the 20s and 30s. The San Luis Valley was in the teens and 20s with mtns temps mainly in the 20s. Today... Another dry and mild day with mainly light northerly winds. Anticipate max temps of around 60 today across the plains with the warmest temps over far SE CO plains. Valleys should be in the upper 40s with mtns in the 20s and 30s. Tonight...Significant changes push into the region. A rather strong cold front will push across the Palmer Divide around midnight and should be down the the NM border prior to Sunrise Friday. This system will bring in much cooler weather to the area for Friday. we will likely see some clouds move into the region early Friday morning, and I cannot rule out a snowflake or two across N El Paso county towards sunrise Friday, but any accumulation precip in not anticipated at this time. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 302 AM MST Thu Jan 15 2026 Friday... Impactful weather will be possible on this day, with the main concern being strong winds over the far eastern plains, especially in Kiowa county. Marginal fire weather issues may also be possible as winds will be more than strong enough to reach fire weather criteria, but RH values are not anticipated to be critical. Since winds may reach high wind criteria, a high wind watch remains in effect for Kiowa county. Overall it will be much cooler on this day with 40s over the plains and valleys (with the valleys likely being a few degrees warmer than the plains). The I-25 corridor region will likely NOT see much in the way of wind as the strongest winds will likely remain generally east of a line from far NE El Paso county to Las Animas and then down towards Springfield. Friday night will be cold with lows in the 10 to 15 degree range on the plains and negative single digits in the SLV. Some snow showers may occur on the plains. Saturday... This should be the coldest day of the fcst period. Winds will be less this day as compared to Friday, but will still be breezy in areas, especially over the far eastern plains. It will be dry but max temps will only be in the 30s, with temps maybe not reaching above freezing over the far eastern plains. Sunday will warm up and it will be dry. Sunday will definitely be the nicer day of the weekend time period. Another brief cool-off will occur on Monday, and once again we could see some passing insignificant showers, especially over the Palmer Divide region. For the rest of the week expect unseasonably warm temps to continue and it will likely be dry. Some potential for some accumulating precip may occur next weekend. \/Hodanish && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1030 AM MST Thu Jan 15 2026 VFR conditions anticipated across the forecast area of the next 24 hrs, including the three main TAF sites of KCOS, KPUB and KALS. Frontal passage across the eastern plains starting around 06z tonight will affect KCOS and KPUB. Plan on increasing and at times gusty northerly winds for both sites starting around 20z this afternoon and lasting through the forecast period, with a higher probability of occurrence for KCOS. KCOS: North gusts to 25 kt starting at 20z and lasting through the forecast period. Gusts to 32 kt possible 05z-09z. KPUB: North gusts 20-25 kt from 20z through 09z. && .PUB WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 8 AM to 5 PM MST Friday for COZ095-096- 098. && UPDATE...MOORE SHORT TERM...HODANISH LONG TERM...HODANISH AVIATION...MOORE
Hazardous weather outlook, Jan 15, 3:09 AM MST, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 309 AM MST Thu Jan 15 2026 COZ058>089-093>099-161015- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 309 AM MST Thu Jan 15 2026 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong winds will be possible over the far southeastern plains on Friday, with the strongest winds occurring over the greater Kiowa county region. Gusts to 60 mph will be possible during the afternoon. Elevated fire weather concerns will also occur over the far eastern plains on Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 10:52 AM MST | High Wind Warning | PUB | Crowley, El Paso, Kiowa, Prowers | 30 hr |
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.